New Mexico, 2014

High Wind in New Mexico, April 27, 2014

April 27, 2014 · NWS ABQ · 14 events in 11 counties and zones

As the unseasonably deep upper level storm system shifted east across northern New Mexico on the 27th, strong winds and areas of blowing dust redeveloped over much of the area. West to northwest winds were the strongest along and east of the central mountain chain where numerous locations reported peak wind gusts of around 60 to 65 mph.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

As the unseasonably deep upper level storm system shifted east across northern New Mexico on the 27th, strong winds and areas of blowing dust redeveloped over much of the area. West to northwest winds were the strongest along and east of the central mountain chain where numerous locations reported peak wind gusts of around 60 to 65 mph. No significant damage was reported on this second day either. Areas of blowing dust occurred early in the day across far eastern New Mexico before pushing east into Texas. Showers and colder air across northern and western New Mexico produced gusty winds in those areas again however speeds were lighter than on the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 27, 1:47 AM MST, 43 minutes earlier.

Area forecast discussion, Apr 27, 1:47 AM MST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
247 AM MDT SUN APR 27 2014

.SYNOPSIS...
AREAS OF SNOW WILL CONTINUE ACROSS NORTHERN NEW MEXICO THIS
MORNING...WITH SOME MODERATE ACCUMULATIONS LIKELY ACROSS THE
MOUNTAINS. OTHERWISE...STRONG TO DAMAGING WINDS WILL REDEVELOP BY
MID MORNING AND CONTINUE THROUGH THE EVENING HOURS. THE STRONGEST
WINDS WILL BE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE
GUSTS TO 70 MPH WILL BE POSSIBLE. THOUGH WINDS WILL DECREASE
TONIGHT...STRONG WINDS WILL REDEVELOP ON MONDAY. AREAS OF BLOWING
DUST MAY REDUCE VISIBILITY EACH DAY. ANOTHER STORM SYSTEM MAY
BRING PRECIPITATION TO THE STATE WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT...THOUGH WHERE AND HOW MUCH REMAINS UNCERTAIN. OTHERWISE...
BELOW NORMAL TEMPERATURES ARE ON TAP FOR THE REST OF THE WEEK.

&&

.DISCUSSION...
STRONG TO DAMAGING WINDS WILL AGAIN BE THE HIGHLIGHT FOR
TODAY...WITH THE WESTERN HALF OF THE STATE UNDER WIND ADVISORIES AND
THE EASTERN HALF UNDER HIGH WIND WARNINGS. WIND GUSTS COULD EASILY
EXCEED 70 MPH TODAY FROM SANDIA PEAK OUT TOWARD KCQC.  THERE IS SOME
CONCERN THAT KABQ/KAEG WILL ALSO SEE HIGH WINDS...BUT WILL LEAVE
ADVISORY AS IS FOR NOW. BLDU WILL AGAIN BE A CONCERN AS WELL.
OTHERWISE...WRAP AROUND PRECIPITATION IS CURRENTLY MOVING OVER
NORTHERN NM WITH OCCASIONAL DIPS IN VSBY DOWN TO ONE HALF MILE.
THUS...WINTER WX ADVY IS IN GOOD SHAPE AND WILL ALSO LEAVE AS IS.
OTHERWISE...TEMPS WILL BE COOLER THAN YESTERDAY IN THE WAKE OF THE
FRONT...BUT 7H TEMPS ACTUALLY REBOUND A FAIR BIT BY 00Z...TO AT
LEAST 0 DEG C MOST AREAS. HOWEVER... 7H TEMPS WILL STICK AROUND
THIS VALUE THRU MUCH OF THE WEEK THANKS TO N/NW FLOW.

MONDAY WILL REMAIN WINDY AND WIDESPREAD WIND ADVISORIES WILL BE
NEEDED...THOUGH A FEW AREAS LIKE SANDIA PEAK AND KCQC MAY TOUCH HIGH
WIND CRITERIA FOR THE 3RD DAY IN A ROW. WINDS WILL BE CONSIDERABLY
LIGHTER ON TUESDAY...THOUGH SOME BREEZES WILL PERSIST ACROSS THE
WEST AND BEHIND A BACK DOOR COLD FRONT ACROSS THE NE.

A GROWING CONCERN...NO PUN INTENDED...WILL BE OVERNIGHT TEMPERATURES
ONCE THE WINDS FINALLY RELAX. MANY NORTHERN LOW ELEVATIONS AREAS
WILL SEE A FREEZE TONIGHT...INCLUDING AROUND KFMN... KSAF...
ESPANOLA... KRTN...KLVS AND K0E0. HOWEVER...THESE SAME AREAS ON
MONDAY NIGHT MAY EXPERIENCE A HARD FREEZE. THE AVERAGE LAST HARD
FREEZE DATE FOR THESE LOCATIONS IS RIGHT AROUND THIS TIME
PERIOD...GIVE OR TAKE A WEEK. THOUGH SINCE WE HAVE GENERALLY SEEN
ABOVE NORMAL TEMPS...THE GROWING SEASON HAS ALREADY STARTED FOR
MANY OF THESE LOCALES. THUS...HARD FREEZE WATCHES/WARNINGS MAY BE
NEEDED. FREEZING TEMPS...THOUGH PERHAPS NOT A HARD FREEZE...WILL
REMAIN ON TAP FOR MOST OF THESE LOCALES EACH NIGHT THROUGH
THURSDAY NIGHT.

MODELS CONTINUE TO SHOW A PIECE OF ENERGY IN THE NORTHERLY FLOW TO
SLIDE ACROSS NM DURING THE WED NIGHT - THURS NIGHT TIME FRAME.
MODELS ALSO SUGGEST THAT A FAIR AMOUNT OF MOISTURE WILL ACCOMPANY
THIS SYSTEM. THE DIFFERENCE IN THE MODELS LIE IN THE STRENGTH OF THE
SYSTEM AND WHETHER OR NOT THE ENERGY WILL PINCH OFF INTO A CLOSED
LOW. THE STRONGER SOLUTION CONTINUES TO BE THE ECMWF...WHICH
ACTUALLY DEVELOPS PRECIP ACROSS MUCH OF THE STATE.  FOR NOW...HAVE
GENERALLY GONE WITH THE GFS WHICH HAS BEEN MORE CONSISTENT.
STILL...THE NORTHERN MTNS AND MUCH OF EASTERN NM WILL HAVE A SHOT AT
PRECIP WITH THIS SOLUTION.  HOPEFULLY AS THE EVENT NEARS...MODELS
SPREAD WILL LESSEN.

34

&&

.FIRE WEATHER...
...ANOTHER DAY OF HIGH AND POTENTIALLY DAMAGING WINDS FROM THE
CENTRAL MOUNTAINS TO THE TEXAS BORDER...

STRONG WINDS TO CONTINUE ACROSS THE AREA TODAY...WITH THE HIGHEST
WINDS FOCUSED FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN
EAST TO THE TEXAS BORDER. THE INTERSTATE 40 CORRIDOR BETWEEN CLINES
CORNERS AND TUCUMCARI LOOKS TO BE PARTICULARLY VULNERABLE. RELATIVE
HUMIDITIES AND WIND SPEEDS WILL DEFINITELY HIT CRITICAL FIRE WEATHER
THRESHOLDS ACROSS THE EASTERN PLAINS AND PORTIONS OF THE RIO GRANDE
VALLEY TODAY...BUT TEMPERATURES WILL BE WELL BELOW NORMAL AND HAINES
VALUES WILL BE LOW TO VERY LOW. BLOWING DUST WILL IMPACT CENTRAL AND
EASTERN AREAS AGAIN TODAY. RAIN AND SNOW SHOWERS WILL CONTINUE OVER
THE NORTH.

A CHILLY NIGHT TONIGHT WITH A FEW LINGERING SNOW SHOWERS OVER THE
NORTHERN MOUNTAINS. RH RECOVERIES WILL BE FAIR TO GOOD.

MORE STRONG SURFACE WINDS MONDAY WITH NORTHWEST FLOW ALOFT. THE
HUMIDITIES AND WINDS WILL ONCE AGAIN HIT CRITICAL THRESHOLDS ACROSS
A GOOD CHUNK OF THE FORECAST AREA. HOWEVER...TEMPERATURES WILL
CONTINUE BELOW TO WELL BELOW NORMAL WITH HAINES VALUES OF VERY LOW
TO MODERATE. A WEAK BACK DOOR COLD FRONT WILL DROP SOUTH ACROSS THE
EASTERN PLAINS MONDAY. A FEW RAIN AND SNOW SHOWERS WILL BE OVER THE
NORTHERN MOUNTAINS AND FAR NORTHEAST.

REINFORCING SHOTS OF CHILLY AIR WILL ARRIVE IN THE TUESDAY THROUGH
THURSDAY TIME PERIOD. THIS WILL HOLD HIGH TEMPERATURES BELOW NORMAL
THROUGH THE WEEK. WINDS WILL BECOME LESS OF AN ISSUE FROM TUESDAY
ON...ASIDE FROM OCCASIONAL WINDY PERIODS IN THE NORTHEAST. NO FIRE
WEATHER CONCERNS FROM TUESDAY INTO NEXT WEEKEND. VENT RATES WILL
DETERIORATE THROUGH THE WEEK...BUT NO WIDESPREAD POOR VENT RATES ARE
FORECAST AT THIS TIME. THE SYNOPTIC WEATHER PATTERN WILL SHIFT LATE
IN THE WEEK AND NEXT WEEKEND AS A RIDGE OF HIGH PRESSURE BECOMES
ESTABLISHED OVER THE MOUNTAIN WEST. THIS WILL LEAD TO A WARMING
TREND WITH TEMPERATURES BACK TO NEAR TO ABOVE NORMAL BY NEXT
WEEKEND.

CHJ

&&

.AVIATION...
06Z TAF CYCLE
AN UNSEASONABLY COLD UPPER LEVEL LOW PRESSURE SYSTEM OVER
NORTHERN NM TO SLOWLY TRACK EASTWARD THROUGH 12Z SUN. LOW CENTER
ALOFT WILL INTENSIFY EVEN FURTHER ONCE IT EMERGES EAST OF THE
SANGRE DE CRISTO RANGE BY DAYBREAK. STRONG NWLY PRESSURE GRADIENT
DEVELOPING IN THE WAKE OF THIS DEPARTING LOW WILL RESULT IN VERY
WINDY CONDITIONS FOR MUCH OF THE AREA DURING THE DAY SUNDAY WITH
WINDS QUICKLY RAMPING UP AGAIN AFTER 14Z. SFC WIND GUSTS IN THE
45-55 KT RANGE WILL BE COMMON AREAWIDE WITH NEAR 60 KTS LIKELY
ALONG AND IMMEDIATELY EAST OF THE CENTRAL MTN CHAIN...AS WELL AS
THE CENTRAL HIGH PLAINS AND PORTIONS OF THE EC PLAINS TO INCLUDE
KCQC. IN THE VERY NEAR TERM...LEADING EDGE OF THE COLDER SURFACE
AIR MASS NEAR THE NM/TX LINE WILL CONTINUE TO PRESS EASTWARD.
BLOWING DUST IMPACTS FROM KTCC TO KCVN TO KROW WILL ABATE DURING
THE OVERNIGHT BEFORE WINDS QUICKLY RAMP UP AFTER 14Z SUN. AREAS OF
MVFR CONDITIONS WILL BE ENCOUNTERED OVER MAINLY THE NORTHERN HIGH
TERRAIN OVERNIGHT INTO EARLY SUNDAY MORNING...BUT SNOW OR MIXED
RAIN AND SNOW SHOWERS WILL BE OBSERVED AT KFMN...AND AS FAR SOUTH
AS KSAF.  KJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  54  32  58  28 /  10   5   5   0
DULCE...........................  48  22  52  19 /  20   5   5   5
CUBA............................  47  26  52  21 /  10   5   5   5
GALLUP..........................  55  27  58  22 /  10   0   0   0
EL MORRO........................  50  23  55  20 /   5   0   0   0
GRANTS..........................  53  27  59  23 /   5   0   0   0
QUEMADO.........................  54  31  59  28 /   0   0   0   0
GLENWOOD........................  65  29  71  29 /   0   0   0   0
CHAMA...........................  44  19  46  17 /  30  10  10   5
LOS ALAMOS......................  51  31  53  28 /  10   0   0   5
PECOS...........................  49  28  51  24 /   5   0   0   5
CERRO/QUESTA....................  49  23  52  19 /  30   5  10  10
RED RIVER.......................  41  21  39  18 /  40  10  10  10
ANGEL FIRE......................  43  20  44  17 /  30   5  10  10
TAOS............................  50  23  51  19 /  20   5   5   5
MORA............................  46  27  50  22 /  10   5   5   5
ESPANOLA........................  55  29  59  25 /  10   0   0   5
SANTA FE........................  51  31  54  26 /  10   0   0   5
SANTA FE AIRPORT................  54  30  58  24 /   5   0   0   0
ALBUQUERQUE FOOTHILLS...........  59  39  63  35 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  61  40  66  36 /   0   0   0   0
ALBUQUERQUE VALLEY..............  62  36  67  32 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  60  37  66  33 /   0   0   0   0
LOS LUNAS.......................  63  34  68  29 /   0   0   0   0
RIO RANCHO......................  59  37  65  33 /   0   0   0   0
SOCORRO.........................  66  42  73  40 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  55  30  59  27 /   0   0   0   0
TIJERAS.........................  57  32  61  30 /   0   0   0   0
MORIARTY/ESTANCIA...............  54  27  59  23 /   0   0   0   0
CLINES CORNERS..................  53  30  57  26 /   0   0   0   0
GRAN QUIVIRA....................  57  36  63  31 /   0   0   0   0
CARRIZOZO.......................  63  40  68  35 /   0   0   0   0
RUIDOSO.........................  59  35  64  34 /   0   0   0   0
CAPULIN.........................  58  30  55  26 /  20   5  10  10
RATON...........................  60  30  59  27 /  20   5  10  10
SPRINGER........................  59  31  59  27 /   5   0   5  10
LAS VEGAS.......................  57  31  57  25 /   0   0   0   5
CLAYTON.........................  68  39  62  34 /   5   0   5  10
ROY.............................  62  33  60  30 /   0   0   0  10
CONCHAS.........................  68  42  68  35 /   0   0   0   0
SANTA ROSA......................  64  40  66  34 /   0   0   0   0
TUCUMCARI.......................  73  43  71  36 /   0   0   0   0
CLOVIS..........................  71  41  70  35 /   0   0   0   0
PORTALES........................  72  43  73  36 /   0   0   0   0
FORT SUMNER.....................  70  42  70  37 /   0   0   0   0
ROSWELL.........................  77  46  79  43 /   0   0   0   0
PICACHO.........................  69  42  71  39 /   0   0   0   0
ELK.............................  64  39  67  37 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ521>526-529>537-539-540.

WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ501>511-516>520.

HIGH WIND WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ512>515-527-528-538.

WINTER WEATHER ADVISORY UNTIL 9 AM MDT THIS MORNING FOR THE
FOLLOWING ZONES...NMZ510>516.

WIND ADVISORY UNTIL 9 AM MDT THIS MORNING FOR THE FOLLOWING ZONES...
NMZ527-528.

&&

34
Hazardous weather outlook, Apr 26, 4:53 AM MST, 21 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 AM MDT SAT APR 26 2014

NMZ501>540-271200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
553 AM MDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO DAMAGING WINDS WILL DEVELOP THIS AFTERNOON ACROSS ALL OF
NORTHERN AND CENTRAL NEW MEXICO. WIND GUSTS OF 60 TO 70 MPH ARE
POSSIBLE...ESPECIALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN. THESE STRONG WINDS MAY CAUSE DAMAGE TO POWER LINES...TREES
AND POORLY CONSTRUCTED BUILDINGS. CONSIDERABLE BLOWING DUST IS
LIKELY. THE STRONG WINDS COMBINED WITH LOW HUMIDITIES WILL CREATE
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ALONG AND EAST OF THE
RIO GRANDE VALLEY AS WELL.

STRONG WINDS WILL PERSIST OVERNIGHT...ESPECIALLY OVER THE HIGH
TERRAIN AND EASTERN PLAINS. ADDITIONALLY...MODERATE ACCUMULATIONS OF
SNOW ARE LIKELY TONIGHT ACROSS THE NORTHERN MOUNTAINS AND UPPER
RIO GRANDE VALLEY. AREAS OF BLOWING SNOW MAY SIGNIFICANTLY REDUCE
VISIBILITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO DAMAGING WINDS ARE LIKELY ON SUNDAY ACROSS ALL OF
NORTHERN AND CENTRAL NEW MEXICO WHERE GUSTS UP TO 70 MPH WILL
AGAIN BE POSSIBLE. STRONG WINDS WILL PERSIST INTO MONDAY ACROSS
MANY CENTRAL AND EASTERN AREAS. BLOWING DUST MAY REDUCE
VISIBILITY EACH DAY.

FREEZING TEMPERATURES WILL BE POSSIBLE SUNDAY NIGHT FROM
RATON...TO LAS VEGAS...TO ESTANCIA AND CLINES CORNERS AS WELL AS
ACROSS THE SANTA FE METRO AREA AND ESPANOLA. A HARD FREEZE IS
POSSIBLE FOR THESE SAME AREAS AS WELL AS THE NORTHWEST PLATEAU
MONDAY NIGHT.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS...WIND GUSTS IN
EXCESS OF 50 MPH...AND ANY WILDFIRES THROUGH THE NATIONAL WEATHER
SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING
1.888.386.7637.

34

In the hours before

Local storm report, Apr 26, 8:40 PM MST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
940 PM MDT SAT APR 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     NON-TSTM WND DMG 6 NNW ALBUQUERQUE       35.20N 106.67W
04/26/2014                   BERNALILLO         NM   BROADCAST MEDIA

            TREE DOWN IN PARKING LOT AT ALAMEDA AND COORS

&&

EVENT NUMBER ABQ1400820

GUYER
Local storm report, Apr 26, 8:45 PM MST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
945 PM MDT SAT APR 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     NON-TSTM WND GST FORT SUMNER             34.48N 104.24W
04/26/2014  M64 MPH          DE BACA            NM   OTHER FEDERAL

&&

EVENT NUMBER ABQ1400821

GUYER
Local storm report, Apr 26, 9:25 PM MST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1025 PM MDT SAT APR 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     NON-TSTM WND GST 7 ENE TUCUMCARI         35.21N 103.61W
04/26/2014  M58 MPH          QUAY               NM   ASOS

            KSAF ASOS.... KTCC ASOS.

&&

EVENT NUMBER ABQ1400822

GUYER

Event by event

14 high wind. Local standard time, as filed.

High Wind, Estancia Valley

When
April 27, 2:30 AM MST to 3:30 AM MST
Where
Estancia Valley forecast zone
Measured
37 kt (43 mph) measured sustained
Reported by
AWOS

The Moriarty AWOS hit 43 mph sustained during the early morning hours.

High Wind, East Slopes of the Sangre de Cristo Mountains

When
April 27, 5:30 AM MST to 6:30 AM MST
Where
East Slopes of the Sangre de Cristo Mountains forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS

The Angel Fire AWOS hit 46 mph sustained with a peak gust to 58 mph during the early morning hours.

High Wind, Chaves County Plains

When
April 27, 6:00 AM MST to 6:00 PM MST
Where
Chaves County Plains forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Public

A CWOP site located in Chaves County recorded sustained wind speeds ranging from 40 to 51 mph with gusts up to 68 mph.

High Wind, Union County

When
April 27, 6:55 AM MST to 7:55 AM MST
Where
Union County forecast zone
Measured
37 kt (43 mph) measured sustained
Reported by
ASOS

The Clayton ASOS hit 44 mph sustained wind speed with gusts into the low 50's.

High Wind, Curry County

When
April 27, 8:00 AM MST to 4:00 PM MST
Where
Curry County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS

The Clovis Airport AWOS recorded sustained wind speeds ranging from 40 to 47 mph with a peak gust up to 58 mph.

High Wind, Curry County

When
April 27, 8:00 AM MST to 6:00 PM MST
Where
Curry County forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS

The ASOS at Cannon AFB recorded sustained wind speeds up to 41 mph with a peak gust up to 61 mph.

High Wind, Central Highlands

When
April 27, 9:00 AM MST to 6:00 PM MST
Where
Central Highlands forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
ASOS

The Clines Corners ASOS recorded high sustained wind speeds ranging from 40 to 47 mph with a peak gust up to 66 mph.

High Wind, Roosevelt County

When
April 27, 11:00 AM MST to 3:00 PM MST
Where
Roosevelt County forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet

The DORA Mesonet recorded high sustained wind speeds up to 40 mph with a peak gust up to 61 mph.

High Wind, Quay County

When
April 27, 11:00 AM MST to 6:00 PM MST
Where
Quay County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS

The Tucumcari ASOS recorded high sustained wind speeds ranging from 40 to 44 mph with a peak gust up to 58 mph.

High Wind, Roosevelt County

When
April 27, 11:00 AM MST to 3:00 PM MST
Where
Roosevelt County forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
AWOS

The K4MR AWOS at Melrose Gunnery Range recorded a peak gust up to 63 mph.

High Wind, Eastern Lincoln County

When
April 27, 11:40 AM MST to 4:00 PM MST
Where
Eastern Lincoln County forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet

The CSBF Transwestern Pump Mesonet site recorded a peak gust to 62 mph.

High Wind, Guadalupe County

When
April 27, 12:00 PM MST to 4:00 PM MST
Where
Guadalupe County forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Public

The CWOP station located in Milagro recorded a peak gust up to 60 mph.

High Wind, De Baca County

When
April 27, 12:00 PM MST to 4:00 PM MST
Where
De Baca County forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Public

The Fort Sumner Airport recorded a peak gust to 66 mph.

High Wind, Roosevelt County

When
April 27, 12:00 PM MST to 4:00 PM MST
Where
Roosevelt County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Public

The CWOP site located in Milnesand recorded a peak gust up to 58 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2014Every state in 2014This day in weather historyWarnings in New Mexico, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 504586, 504587, 504589, 504588, 504590, 504594, 504593, 504592, 504597, 504598, 504595, 504591, 504596, 504599.